I had botox injected into my forhead about 2 weeks ago and now it seems that my right eyelid is not opening up as wide as my left. At first I was mortified and thought I had a seizure and developed a lazy eye but thank fully to internet research I found out that this could be ptosis and is a comman side effect of botox. The Dr only injected the top 1/3 of my forehead (torwards hairline) and I wanted to know if I go back to have between or above my brows injected, would it fix this issue?
Eyelid Drooping, Ptosis from Botox. What Can I Do to Fix the Problem?
Doctor Answers 9
More Botox is NOT the answer here!
Your description of the injection site near the hairline is an unusual cause for eyelid droop, and in your case may be due to the fact that your basic eyelid position is affected by your frontalis muscle tone. If you look closely at your photograph, the eye that is more "open" also has a brow that is "higher!" Perhaps a bit too much Botox in the right side has decreased your frontalis muscle tone asymmetrically, causing your right brow (and eyelid) to be positioned lower.
Thus, another (not really recommended, but one to consider if all else fails) possible trick would be to inject a bit more Botox on the left side to allow that brow and eyelid to drop as well. You might look tired or sad for a few months, but your brow and lids would match better. Then, get less Botox, regardless of location, next time!
Droopy Eyelid After Botox Injection
Droopy eyelid is a complaint that sometimes comes up after Botox injecitons. Two possible explanations are:
1) The Botox is affecting the muscle that lifts the eyebrow (the frontalis), causing the eyebrow (and the eyelid with it) to droop.
2) The Botox is affecting the muscle that lifts the eyelid (the levator palpebrae superioris).
In either case, the effect should resolve before the Botox wears off in 3-4 months.
You should see your injector for advice on your particular situation. If the droopiness is due to weakening of the frontalis muscle, sometimes Botox can be injected to lift the eyebrow (by weakening the eyebrow depressors). If the droopiness is due to weakening of the levator palpebrae superioris muscle, then there are eyedrops that may be able to lift your eyelid somewhat.
Droopy Eyelid After Botox Injection
Eyelid droop can be corrected with a prescription eye drop (Iopidine 0.5%). This can help alleviate the droop within a few weeks to a month.You can also wait a couple of months for the effects of the Botox to wear off, at which point the droopiness will also go away.
You might also like...
It will Improve
Ptosis After Botox Can Be Fixed
If you have ptosis, and no matter what the cause is, this ought to be treated. I always recommend going to a board-certified dermatologist or plastic surgeon’s office because we can prescribe eye drops that can be used to minimize the ptosis and help its course perhaps be shorter.
The good thing to know is ptosis is not permanent and will go away over time, as the toxin will as well.
How to Fix Droopy Eyelid After Botox?
Hi aizza. In looking at your picture, we do see that the right eyelid appears to cover more of the iris then the left. With that said, we often see patients that have a slightly different lid elevation before they have any Botox injected. We capture this in the "before" pictures. Were any taken of you that you could reference back to?
While it's certainly possible that the injections you received cause eyelid ptosis, it is more difficult to envision this if your MD was injecting only the top 1/3 of the forehead near the hairline. We suggest going back for a visit to review the "before" photos. If it does turn out the the injections caused this, the issue should resolve itself in a matter of about 6-8 weeks. Hope this helps and good luck.
Botox and drooping or droopy eyelids
Sorry to hear about your problem. Ptosis or drooping of the eyes is one of the most common side effects of Botox. It happens when the chemical toxin affects the muscles which elevate your brow and act against muscles which pull the brow down (depressors). It sounds like your physican attempted to prevent ptosis by staing on the upper brow but may have inadvertently injected the elevator muscles. You options would be to wait until the Botox wears off (on average 3 months) or you could also treat the depressor muscles near the eyes to try to balance things out. My advise would be the conservative route of waiting as you always run the risk of additional asymmetry with further injections.
Hope this helps you and best luck
Treatment of Ptosis from Botox
Apraclonidine 0.5% is a common prescription eyedrop used to treat ptosis caused by neuromodulator induced weakening of the eyelid elevator muscle. I recommend returning to your injector and seeking treatment/monitoring of this result. This effect will wear off with time, however, I would strongly advise AGAINST more botox to the glabella. You may make the situation worse and for a longer duration of time!
Thank you for sharing your photo and question.
Eyelid droop after Botox -- what can I do?
Before I discuss the etiology of eyelid droop after Botox and its treatment, I will say that it is highly unusual for eyelid drooping to occur if only the top third of your forehead was injected. I would carefully evaluate the pre-injection pictures that your physician took before you received your injection. If pictures were not taken, I would look at some of your own "close-up" pictures to carefully assess if your right eyelid isn't normally slightly lower than your left. If, however, this is not the case and your eyelids were indeed even before you injected, read on...
A droopy eye-LID may occur if the Botox is injected too close to your eyelid-elevating muscle, the levator palpebra superioris. In such a scenario, the Botox will diffuse inadvertently onto the levator muscle and cause an eyelid droop. Typically, a lower dose diffuses onto the levator muscle and so the GOOD NEWS is that the eyelid droop will typically NOT last as long as the full Botox duration of 3-4 months. However, if the eyelid droop occurs shortly after injection (i.e. within 3-4 days), then your eyelid levator muscle likely received a significant dose of Botox and your eyelid droop may not resolve for 1-2 months...
Apraclonidine (Iopidine) eye-drops for Botox-induced eye-LID droop can provide a small (2mm) improvement -- Apraclonidine 0.5, 1-2 drops, 3 times per day. Make sure you put in one drop at a time, tilt your head back, and close your eyes to make sure none of the eye-drop leaks out. Be sure your prescribing physician discusses all the potential side-effects of the drops, such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If these symptoms occur, you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...
In the future, be sure to seek the services of an experienced physician injector. I think the key with Botox lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.